Maryland, 2012Tornado and Damaging Wind in Maryland, July 15, 2012
July 15, 2012 · NWS LWX · 2 events in 2 counties and zones
An upper-level trough combined with an unstable atmosphere to trigger showers and thunderstorms. An isolated thunderstorms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper-level trough combined with an unstable atmosphere to trigger showers and thunderstorms. An isolated thunderstorms produced damaging wind gusts. Winds changed speed and direction with height, causing enough rotation for a thunderstorm to develop into a tornado across lower southern Maryland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 15, 2:17 PM EST, 7 minutes earlier.
Area forecast discussion, Jul 15, 2:17 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
317 PM EDT SUN JUL 15 2012
.SYNOPSIS...
AN UPPER TROUGH WILL CROSS THE MID-ATLANTIC REGION TONIGHT...BEFORE
STALLING ACROSS THE CAROLINAS INTO THE MIDDLE PART OF THE WEEK. A
COLD FRONT WILL CROSS THE REGION LATE WEDNESDAY... WITH HIGH
PRESSURE RETURNING FOR LATE THIS WEEK INTO NEXT WEEKEND.
&&
.NEAR TERM /THROUGH MONDAY/...
AFTN SAT WV LOOP SHOWS A SHORTWAVE TROUGH ENTERING THE ERN GREAT
LAKES. THIS FEATURE WILL TRACK EWD TNGT ALONG THE NRN PERIPHERY OF
AN UPPER RIDGE INTO THE NORTHEAST AND NRN-MID ATLANTIC REGIONS. WARM
FRONT BOUNDARY HARD TO DISCERN ON 18Z SFC ANALYSIS...BUT APPEARS TO
BE DRAPED ACROSS CENTRAL PA.
AFTN TEMPS IN THE LOW TO MID 90S AND DEWPOINTS IN THE LOWER 70S HAS
RESULTED IN HEAT INDICES IN THE MID 90S TO NEAR 100F. IN WARM-MOIST
SECTOR...ATMOSPHERE CONTINUES TO DESTABILIZE OVER THE MID-ATLANTIC
REGION. DESPITE WEAK MID-LVL LAPSE RATES...DAYTIME DESTABILIZATION
HAS YIELDED IN SBCAPE VALUES BETWEEN 2-3 KJ/KG IN THE CWA.
CONVECTION HAS ALREADY INITIATED ALONG RESIDUAL DIFFERENTIAL HEATING
BOUNDARIES OVER THE CENTRAL APPALACHIANS AND IN CENTRAL VA. MORE
ORGANIZED CONVECTION OVER THE OH VLY AND WRN NY HAS DEVELOPED IN A
REGION OF HEIGHT FALLS AHEAD OF THE UPPER SHORTWAVE TROUGH. THE
HIGHEST COVERAGE OF SHOWERS AND STORMS THIS AFTN WILL BE OVER THE
HIGHER TERRAIN AND CENTRAL VA. THIS ACTIVITY IS EXPECTED TO SHIFT
EAST OF THE BLUE RIDGE LATE THIS AFTN AND I-95 CORRIDOR THIS
EVE...BUT A FEW POP-UP STORMS ARE STILL POSSIBLE EARLIER.
WITH HVY DOWNPOURS FROM STORMS AGAIN TDA...THERE IS A THREAT FOR
LOCALIZED FLASH FLOODING. THE ENVIRONMENT HAS NOT CHANGED MUCH SINCE
YDA WHEN CONVECTION PRODUCED RAINFALL AMTS OF 2-3 INCHES IN AN HR.
HOWEVER...STORMS ARE MOVING FASTER TDA...WHICH WILL LIMIT AMT OF
RAINFALL IN ONE LOCATION AND THUS THE EXTENT OF FLASH FLOODING. WILL
STILL HIGHLIGHT LOCALIZED FLASH FLOOD THREAT IN HWO.
IT DOES APPEAR THAT THE BEST ASCENT/SHEAR ASSOCIATED WITH THE UPPER
TROUGH WILL NOT REACH THE AREA UNTIL AFTER PEAK HEATING HRS WHEN
INSTABILITY WOULD BE MAXIMIZED. THEREFORE...DO NOT EXPECT AN
ORGANIZED SEVERE WEATHER EVENT. STILL CANNOT RULE OUT A FEW DAMAGING
WINDS GUSTS LATE THIS AFTN AND ERY EVE IF STORMS BECOME
MULTI-CELLULAR.
ACTIVITY WILL DIMINISH A FEW HRS AFTER DARK AS THE ATMOSPHERE
STABILIZES...BUT MAY LINGER INTO THE OVNGT AS THE SHORTWAVE TROUGH
APPROACHES. CLOUD COVER AND MOIST BOUNDARY LAYER WILL YIELD MUGGY
CONDITIONS WITH OVNGT LOWS MAINLY IN THE 70S...EXCEPT UPPER 60S IN
HIGHLANDS.
UPPER SHORTWAVE TROUGH MOVES THRU THE CHSPK BAY REGION MON MRNG.
SIGNIFICANT DRY AIR ADVECTION IN THE MID AND UPPER LVLS WILL BE
ABSENT IN THE BOUNDARY LAYER DESPITE THE NWLY FLOW. WITH DEWPOINTS
STILL AROUND 70F AND STRONG INSOLATION...MODEST SFC-BASED
INSTABILITY WILL DEVELOP BY THE AFTN. SUBSIDENCE BEHIND THE UPPER
TROUGH WILL NOT FAVOR A HIGH COVERAGE OF AFTN SHOWERS AND
STORMS...BUT A FEW CELLS MAY INITIATE NEAR THE LINGERING SFC TROUGH
IN THE NRN PIEDMONT AND SRN MD. RESERVED ISO POPS IN THE AFTN FCST
FROM DC TO POINTS SOUTH AND EWD. MAIN STORY ON MON WILL BE THE HEAT
AND HUMIDITY...WITH MAX TEMPS IN THE LOW TO MID 90S AND HEAT INDICES
IN EXCESS OF 100F...BUT JUST BELOW HEAT ADVISORY CRITERIA...WITHIN
THE I-95 CORRIDOR.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
A WELCOME QUIET WEATHER PERIOD ON TAP MONDAY NIGHT THROUGH TUESDAY
NIGHT IN THE WAKE OF THE TROUGH MOVING THROUGH TONIGHT AND AHEAD OF
THE MID WEEK COLD FRONT...AS A ZONAL FLOW DEVELOPS ACROSS THE NERN
CONUS. THE HEAT WILL CONTINUE WITH 850 MB TEMPS OF 20 TO 22C ON
TUESDAY SUGGESTING MAX TEMPS IN THE MID TO UPR 90S. WLY FLOW LOOKS
TO MIX OUT DEWPOINTS TO THE UPR 60S TUESDAY...SO HEAT INDICES LOOK
TO BE IN THE 100 TO 102F RANGE EAST OF THE BLUE RIDGE...BELOW THE
GENERAL HEAT ADVISORY CRITERIA OF 105F. WHILE TUESDAY WILL BE APART
OF A FOUR DAY STRETCH OF HEAT /TODAY SUNDAY THROUGH WEDNESDAY/...IT
IS MID SUMMER SO IT DOES NOT SEEM NECESSARY TO GO WITH A LOWER
CRITERION FOR THIS HEAT. WILL STILL MENTION HEAT INDICES IN EXCESS
OF 100F IN THE HWO...PARTICULARLY SINCE MOISTURE POOLING JUST A
LITTLE MORE WOULD ALLOW HEAT INDICES 105F OR MORE. MIN TEMPS INLAND
U60S/L70S MON NGT AND L/M 70S TUE NGT...URBAN NEAR/SHORE M/U 70S MON
NGT AND U70S/L80S TUE NGT.
THE REGION WILL BE MAINLY CAPPED WITH A SUBSIDENCE INVERSION
TUESDAY...THOUGH TERRAIN CIRCULATIONS COULD ALLOW FOR SOME
CONVECTIVE ACTIVITY TO BREAK THROUGH. FOR NOW SOME SLIGHT CHANCES
WERE INCLUDED FOR ZONES ALONG THE ALLEGHENY FRONT.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
COLD FRONT APPROACHES WEDNESDAY WITH A NORTH TO SOUTH PROGRESSION OF
POSSIBLY SEVERE THUNDERSTORM ACTIVITY FROM THE AFTERNOON THROUGH THE
EVENING. TERRAIN CIRCULATIONS WILL AID DEVELOPMENT IN THE
AFTERNOON...SO NORTHWEST OF THE SHENANDOAH RIDGE NOW HAS LIKELY POPS
FOR THE AFTERNOON. EXPECT PWATS TO APPROACH 2 INCHES AND CAPE IN
EXCESS OF 3000 J/KG WITH LITTLE IN THE WAY OF SHEAR. DAMAGING
WIND...HAIL...AND FLASH FLOODING ARE ALL THREATS WITH THIS FRONTAL
PASSAGE WEDNESDAY INTO WEDNESDAY NIGHT...THE HWOLWX WILL BE UPDATED
ACCORDINGLY.
AHEAD OF THE FRONT EXPECT ANOTHER HOT DAY WEDNESDAY. CURRENT HEAT
INDEX FORECAST IS FOR 100 TO 103F SO THE HWOLWX WILL CONTINUE TO
MENTION HEAT.
THE FRONTAL BOUNDARY WILL BE SLOW TO PUSH INTO THE CAROLINAS...SO
SOME SHOWER/GENERAL THUNDERSTORM ACTIVITY IS EXPECTED TO PERSIST FOR
FOR THURSDAY. NLY/NWLY FLOW WILL BRING A REPRIEVE TO THE HEAT WITH
MAX TEMPS IN THE UPR 80S TO AROUND 90F.
HIGH PRESSURE THEN THURSDAY NIGHT INTO THE WEEKEND WITH DRY
CONDITIONS AND MAX TEMPS AROUND NORMAL IN THE MID TO UPR 80S.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE TAF VALID PERIOD.
PERIODIC LOWERED VSBYS ARE POSSIBLE THIS AFTERNOON AND EVENING IN
SHOWERS AND THUNDERSTORMS. PRECIP SHOULD BEGIN TO DIMINISH AROUND
00Z WITH SKIES CLEARING OVERNIGHT. FOG FORMATION IS POSSIBLE AT CHO
AND MRB TONIGHT. VSBYS COULD FALL TO MVFR LEVELS A FEW HOURS BEFORE
SUNRISE AT THESE LOCATIONS. TOMORROW...CIGS SHOULD REMAIN AROUND OR
ABOVE 4000FT. A SURFACE TROUGH DEVELOPING OVER THE AREA WILL CAUSE
WIND TO SHIFT TO THE NW THROUGH MONDAY MORNING.
VFR CONDITIONS EXPECTED MONDAY NIGHT THROUGH TUESDAY NIGHT WITH
QUIET WEATHER. COLD FRONT APPROACHES WEDNESDAY...CROSSING WEDNESDAY
NIGHT INTO THURSDAY. HEAVY AND POSSIBLE SEVERE THUNDERSTORMS ACROSS
THE TERMINALS WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT.
&&
.MARINE...
LGT WINDS 10 KT OR LESS THIS AFTN. HOWEVER...S-SWLY FLOW HAS
CHANNELED WINDS A BIT IN THE MD CHSPK BAY...RESULTING IN 15 KT
GUSTS. SHOWERS AND STORMS DEVELOPED OVER THE LOWER TIDAL POTOMAC
RIVER AND SRN MD CHSPK BAY AROUND 2 PM. EXPECT COVERAGE OF STORMS TO
INCREASE OVER THE WATERS LATE THIS AFTN AND EVE. HEAVY RAIN AND
GUSTY WINDS ARE BOTH CONCERNS. SMW/S MAY BE REQUIRED.
ISO SHOWERS AND STORMS POSSIBLE AGAIN MON AFTN. ENVIRONMENT NOT
SUPPORTIVE OF STRONG STORMS TOMORROW...BUT AN ISO GUSTY WIND AND
LIGHTNING IS POSSIBLE.
QUIET WEATHER MONDAY NIGHT THROUGH TUESDAY NIGHT BEFORE A COLD FRONT
CROSSES WEDNESDAY INTO THURSDAY. POTENTIAL FOR THUNDERSTORMS WITH
DAMAGING WINDS AND HAIL AHEAD OF THE COLD FRONT. NO SMALL CRAFT
ADVISORIES ARE ANTICIPATED THROUGH THE WEEK...WILL HAVE TO WATCH FOR
EVENING CHANNELING.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
SYNOPSIS...BAJ/JRK
NEAR TERM...JRK
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...BAJ/CLS
MARINE...BAJ/JRK
Hazardous weather outlook, Jul 15, 12:06 PM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
106 PM EDT SUN JUL 15 2012
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
161000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
106 PM EDT SUN JUL 15 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS DEVELOPING THIS AFTERNOON AND EVENING WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL. LOCALIZED FLASH FLOODING
WILL BE POSSIBLE. IN ADDITION...A FEW STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS...ESPECIALLY LATE THIS AFTERNOON AND
EVENING.
SPECIAL MARINE WARNINGS MAY BE NEEDED FOR ANY OF THESE STORMS THAT
NEAR THE WATERS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HEAT AND HUMIDITY WILL INCREASE...WITH HEAT INDICES POSSIBLY
EXCEEDING 100 DEGREES EACH AFTERNOON MONDAY THROUGH WEDNESDAY.
A COLD FRONT WILL CROSS THE REGION LATE WEDNESDAY. SCATTERED
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. A FEW OF THESE
STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE RELAY
REPORTS OF FLOODING OR THUNDERSTORM DAMAGE TO THE NATIONAL WEATHER
SERVICE.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-161000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
106 PM EDT SUN JUL 15 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS DEVELOPING THIS AFTERNOON AND EVENING WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL. LOCALIZED FLASH FLOODING
WILL BE POSSIBLE. IN ADDITION...A FEW STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS...ESPECIALLY LATE THIS AFTERNOON AND
EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HEAT INDICES MAY EXCEED 100 DEGREES IN NORTHERN VIRGINIA EAST OF
THE BLUE RIDGE EACH AFTERNOON MONDAY THROUGH WEDNESDAY.
A COLD FRONT WILL CROSS THE REGION LATE WEDNESDAY. SCATTERED
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. A FEW OF THESE
STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE RELAY
REPORTS OF FLOODING OR THUNDERSTORM DAMAGE TO THE NATIONAL WEATHER
SERVICE.
In the hours before
Special weather statement, Jul 15, 12:24 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
124 PM EDT SUN JUL 15 2012
VAZ025-504-151815-
EASTERN HIGHLAND VA-AUGUSTA VA-
124 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORM TO AFFECT EASTERN HIGHLAND AND AUGUSTA
COUNTIES...
AT 125 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLOVER
CREEK...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE MCDOWELL...LIBERTY...HEAD WATERS AND WEST
AUGUSTA.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3844 7917 3821 7913 3822 7962 3833 7964
TIME...MOT...LOC 1725Z 262DEG 14KT 3830 7953
KONARIK
Special weather statement, Jul 15, 12:54 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
154 PM EDT SUN JUL 15 2012
VAZ026-WVZ055-502-505-506-151845-
EASTERN PENDLETON WV-HARDY WV-EASTERN GRANT WV-WESTERN PENDLETON WV-
ROCKINGHAM VA-
154 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON...HARDY...EASTERN
GRANT...WESTERN PENDLETON AND ROCKINGHAM COUNTIES...
AT 155 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
UPPER TRACT...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE UPPER TRACT.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3892 7888 3861 7888 3873 7939 3881 7938
TIME...MOT...LOC 1755Z 275DEG 22KT 3878 7931
KONARIK
Special weather statement, Jul 15, 1:44 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
244 PM EDT SUN JUL 15 2012
VAZ026-027-029-151930-
SHENANDOAH VA-PAGE VA-ROCKINGHAM VA-
244 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...PAGE AND ROCKINGHAM
COUNTIES...
AT 244 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FORESTVILLE...
MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE MOUNT JACKSON AND LURAY.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3892 7837 3857 7842 3868 7887 3876 7889
TIME...MOT...LOC 1844Z 275DEG 16KT 3873 7871
KONARIK
Tornado, St. Mary'S
- When
- July 15, 2:24 PM EST to 2:25 PM EST
- Where
- St. Mary'S County, 0.47 mi S of Colton to 0.42 mi SSW of Colton
- Rating
- EF0
- Path length
- 0.05 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.223, -76.751
A waterspout was reported to have moved onshore along Windy Lane near Coltons Point, becoming a tornado. The tornado snapped large tree limbs as well as removing siding and shingles to homes.
Thunderstorm Wind, Charles
- When
- July 15, 3:31 PM EST
- Where
- Charles County, Newburg Cliffton Arp
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.370, -76.970
A large portion of a tree snapped off into a garage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, July 15, 20122 deaths · 1 injured · 1 event
- Heat in Wisconsin, July 15 to 17, 20121 death · 20 events
- Damaging Winds and Lightning Strike in Pennsylvania, July 15, 20126 injured · $250,000 · 52 kt wind · 6 events
- Flash Flooding and Hail in Arizona, July 15, 2012$290,000 · 1 in hail · 11 events
- Hail and Damaging Winds in North Dakota, July 15, 2012$125,000 · 78 kt wind · 6 events
- Flash Flood and Debris Flows in Washington, July 15, 2012$115,000 · 1 in hail · 7 events
- Damaging Winds in Pennsylvania, July 15, 2012$30,000 · 50 kt wind · 7 events
- Damaging Winds in New Jersey, July 15, 2012$30,000 · 56 kt wind · 6 events
- Excessive Heat in South Dakota, July 15 to 16, 201224 events
- Damaging Winds and Lightning Strike in New York, July 15, 2012$20,000 · 61 kt wind · 6 events
- Lightning Strike in Delaware, July 15, 2012$25,000 · 1 event
- Damaging Wind in New York, July 15, 2012$20,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404532, 404226.